Hail, Fayette
- When
- June 18, 12:30 PM EST
- Where
- Fayette County, 0.87 mi NE of Farmington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.810, -79.570
An upper level disturbance moved along a stalled boundary across eastern Ohio, the northern West Virginia panhandle, and into western Pennsylvania producing numerous severe thunderstorms. An EF0 tornado also occurred over Clarion county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
An upper level disturbance moved along a stalled boundary across eastern Ohio, the northern West Virginia panhandle, and into western Pennsylvania producing numerous severe thunderstorms. An EF0 tornado also occurred over Clarion county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 18, 12:30 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 130 PM EDT WED JUN 18 2014 .SYNOPSIS... A SERIES OF DISTURBANCES WILL LEAD TO DAILY SHOWER AND THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH THURSDAY/... CURRENT RADAR IMAGERY SHOWS A CLUSTER OF DECAYING CONVECTION MOSTLY EXITING OUR ERN PERIPHERY. AN OUTFLOW BOUNDARY VISIBLE AS A FINE LINE ON THE KCLE WSR-88D EARLIER...NOW VISIBLE ON THE KPBZ RADAR IS STRETCHING W TO E ALONG ALLEGHENY COUNTY ANCHORED TO THE DISSIPATING THUNDERSTORMS. THIS SHOULD SERVE AS A GOOD FOCUSING MECHANISM FOR CONVECTION THIS AFTERNOON. HAVE UPDATED POPS WITH THIS LATE MORNING PACKAGE TO ACCOUNT FOR THIS. ALTHOUGH...BY THIS AFTERNOON...SCATTERED STORMS WILL BE POSSIBLE ANYWHERE WITHIN THE FORECAST AREA AS A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE. WITH PWATS UP TO 1.5 INCHES THIS AFTERNOON ANY CONVECTION WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. ADDITIONALLY...WITH SUCH A BUOYANT AIR-MASS...STORMS COULD REACH SEVERE LEVELS THIS AFTERNOON. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... SFC BOUNDARY CONTINUES TO SAG SOUTHWARD THURS NIGHT WITH SFC HIGH FILLING IN BRIEFLY TO THE NORTH. MODELS VARY IN TERMS OF JUST HOW FAR SOUTH THE BOUNDARY AND ITS ASSOCIATED MOISTURE MAKE IT. CONTINUING THE SOUTHWARD TREND WITH POPS WITH THIS LATEST FORECAST WHICH ALIGNS CLOSELY WITH THE GFS/NAM SOLNS...ALTHOUGH THE ECMWF ISNT THAT FAR OFF. THIS WILL GIVE OUR NRN ZONES A BIT OF A REPRIEVE FROM THE RECENT HEAVY RAIN THEY HAVE BEEN GETTING. THAT BREAK WONT LAST LONG...HOWEVER...AS THE NEXT WAVE ARRIVES FRI AFTERNOON. SFC LOW PRESSURE WILL MOVE AWAY FROM THE NRN PLAINS...STREAMING JUST SOUTH OF THE GREAT LAKES. THE LOW TRIES TO RETURN THE BOUNDARY NORTHWARD AS A WARM FRONT...BUT WITH THE CURRENT TRAJECTORY OF THE LOW...THE WARM SECTOR AND BETTER POSSIBILITY FOR THUNDERSTORMS WILL REMAIN WELL SOUTH. WILL KEEP THE MENTION OF THUNDER IN THE FORECAST...WITH THE SAME DIURNAL TREND AS THE PREVIOUS FORECAST. REGARDLESS OF THUNDER...ENOUGH FORCING AND COPIOUS MOISTURE WILL BE PRESENT FOR SHOWERS TO CONTINUE THROUGH SAT MORNING...BEFORE THE LOW PUSHES EAST. ONLY MINOR CHANGES WERE MADE TO TEMPERATURE FIELDS WITH THE WARM SUMMER AIR MASS IN PLACE AND MARKEDLY LOW MODEL SPREAD NOTED. && .LONG TERM /SUNDAY THROUGH TUESDAY/... A SERIES OF SHRTWVS WL CONT TO ADVN ACRS THE RGN IN NW FLOW INTO THE WKEND...CONTG SHWR AND TSTM CHCS. THE MAIN UPR TROF IS PROGGED TO CROSS THE RGN ERLY MON. MAINTAINED CHC POPS AS CNVCTN WL DEPEND ON TIMING OF SHRTWVS AND PLACEMENT OF A SFC BNDRY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... GENERAL VFR CONDITIONS WILL BE MAINTAINED THROUGH 00Z. OUTFLOW BOUNDARY CURRENTLY NEAR I-70 CORRIDOR WITH A MORE STABLE AIRMASS BEHIND IT...WITH MAINLY CIRRUS ONLY. EXPECT AT LEAST SCATTERED CU HERE TO REDEVELOP. TO THE SOUTH...A SOUPIER AIRMASS WILL PROMOTE ISOLATED SHOWERS AND STORMS WITH BRIEF RESTRICTIONS...ALONG WITH BKN CU. SHRA/TSRA ACTIVITY EXPECTED OVERNIGHT AS WELL-DEFINED MCV COMBINES WITH NEARLY STATIONARY SURFACE BOUNDARY. EXPECTING FAIRLY WIDESPREAD MVFR CONDITIONS WITH OCCASIONAL DROPS TO IFR. INCLUDED VCTS FOR THUNDER THREAT AT THIS DISTANCE. LESS EMPHASIS ON NORTHERN TERMINALS FKL/DUJ AS MAIN WAVE/BULK OF PRECIP SHOULD STAY SOUTH. SLOW IMPROVEMENT AFTER 12Z AS BOUNDARY SINKS SOUTH AND MARGINALLY DRIER AIR TRIES TO WORK IN. .OUTLOOK.../THURSDAY THROUGH SUNDAY/... PERIODIC SHWR/TSTM RESTRICTIONS ARE XPCD THRU THE PD WITH A SERIES OF DISTURBANCES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EDT WED JUN 18 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-190845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 431 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION... PERSISTENT HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. THIS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
913 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG PINECREEK 41.16N 79.06W
06/17/2014 JEFFERSON PA 911 CALL CENTER
TREES DOWN
1120 PM TSTM WND DMG GROVE CITY 41.16N 80.09W
06/17/2014 MERCER PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PBZ1401557
EVENT NUMBER PBZ1401558PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL DEMPSEYTOWN 41.51N 79.78W
06/17/2014 E0.88 INCH VENANGO PA PUBLIC
0958 PM HAIL ROUSEVILLE 41.47N 79.69W
06/17/2014 E1.25 INCH VENANGO PA PUBLIC
ESTIMATED THROUGH PICTURE
1010 PM HAIL 1 E COOPERSTOWN 41.50N 79.85W
06/17/2014 M1.00 INCH VENANGO PA COCORAHS
1015 PM TSTM WND DMG 1 ENE FOSTERS CORNER 41.48N 79.72W
06/17/2014 VENANGO PA 911 CALL CENTER
WIDESPREAD TREES DOWN AROUND THE AREA
1026 PM TSTM WND DMG GILFOYLE 41.44N 79.18W
06/17/2014 FOREST PA 911 CALL CENTER
ROOF PARTIALLY BLOWN OFF HOUSE
1026 PM TSTM WND DMG 2 S ROSES 41.43N 79.15W
06/17/2014 FOREST PA 911 CALL CENTER
MULTIPLE TREES DOWN ON ROUTE 899 IN JENKS TOWNSHIP
1036 PM TSTM WND DMG 2 WSW HUEFNER 41.31N 79.42W
06/17/2014 CLARION PA 911 CALL CENTER
TREE DOWN ON POWER LINES ON HUEFNER SPRING ROAD
1040 PM TSTM WND DMG ARTHURS 41.28N 79.39W
06/17/2014 CLARION PA 911 CALL CENTER
MULTIPLE TREES DOWN ON ROUTE 66 IN PAINT TOWNSHIP
1050 PM TSTM WND DMG 2 SW FISHER 41.25N 79.27W
06/17/2014 CLARION PA 911 CALL CENTER
TREE DOWN ON POWER LINES ON FISHER STRATTANVILLE ROAD
1105 PM TSTM WND DMG SUMMERVILLE 41.12N 79.19W
06/17/2014 JEFFERSON PA 911 CALL CENTER
TREES AND POWER LINES DOWN
1108 PM TSTM WND DMG BROOKVILLE 41.16N 79.08W
06/17/2014 JEFFERSON PA 911 CALL CENTER
TREES AND POWER LINES DOWN
1109 PM TSTM WND DMG PINECREEK 41.16N 79.06W
06/17/2014 JEFFERSON PA 911 CALL CENTER
TREES DOWN
1120 PM TSTM WND DMG REYNOLDSVILLE 41.09N 78.89W
06/17/2014 JEFFERSON PA 911 CALL CENTER
TREES AND POWER LINES DOWN
1120 PM TSTM WND DMG GROVE CITY 41.16N 80.09W
06/17/2014 MERCER PA 911 CALL CENTER
TREES DOWN
1123 PM TSTM WND DMG ANITA 41.00N 78.97W
06/17/2014 JEFFERSON PA 911 CALL CENTER
POWER LINES DOWN
1130 PM TSTM WND DMG ROBERTSVILLE 40.97N 78.91W
06/17/2014 JEFFERSON PA 911 CALL CENTER
TREES DOWN ON ROADWAY
1240 AM TSTM WND DMG MARION CENTER 40.77N 79.05W
06/18/2014 INDIANA PA PUBLIC
TREES DOWN
0503 AM TSTM WND DMG 1 SE MECHANICSTOWN 40.61N 80.94W
06/18/2014 CARROLL OH LAW ENFORCEMENT
TREES DOWN
0505 AM HAIL MECHANICSTOWN 40.62N 80.95W
06/18/2014 E1.00 INCH CARROLL OH LAW ENFORCEMENT
COVERED THE GROUND
0522 AM TSTM WND DMG 4 N BERGHOLZ 40.58N 80.88W
06/18/2014 CARROLL OH DEPT OF HIGHWAYS
TREES DOWN ON STATE ROUTE 164
0545 AM TSTM WND DMG HOLT 40.51N 80.75W
06/18/2014 JEFFERSON OH PUBLIC
TREES DOWN
0738 AM HEAVY RAIN 1 S SALEM 40.89N 80.85W
06/18/2014 M1.57 INCH COLUMBIANA OH TRAINED SPOTTER
SINCE MIDNIGHT
&&
EVENT NUMBER PBZ1401548 PBZ1401549 PBZ1401551 PBZ1401537 PBZ1401538
PBZ1401539 PBZ1401540 PBZ1401541 PBZ1401542 PBZ1401543 PBZ1401544
PBZ1401557 PBZ1401545 PBZ1401558 PBZ1401546 PBZ1401547 PBZ1401550
PBZ1401552 PBZ1401553 PBZ1401554 PBZ1401555 PBZ1401556PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1043 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLOOD TOBY 41.08N 79.55W
06/18/2014 CLARION PA TRAINED SPOTTER
WATER ON ROUTE 68 AND PONDING ON OTHER ROADS ALONG WITH
CULVERT DAMAGE
&&
EVENT NUMBER PBZ1401559
CLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1044 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM FLASH FLOOD LAMARTINE 41.22N 79.63W
06/18/2014 CLARION PA TRAINED SPOTTER
TURKEY RUN OUT OF BANKS AND CAUSING FLOODING. COMMUNITY
CHURCH ROAD FLOODED.
&&
EVENT NUMBER PBZ1401560PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1206 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG MARIENVILLE 41.45N 79.08W
06/17/2014 FOREST PA TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1401561SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1242 PM EDT WED JUN 18 2014
PAZ075-076-181745-
FAYETTE PA-FAYETTE RIDGES PA-
1242 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE COUNTY...
AT 1239 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
PERRYOPOLIS...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
PERRYOPOLIS... BROWNSVILLE... WALTERSBURG...
DUNBAR... CONNELLSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3987 7940 3986 7941 3998 7990 4008 7987
4008 7984 4013 7985 4013 7974 4008 7964
4009 7961 4008 7960 4010 7958 4012 7954
4010 7940 4007 7935 4004 7934The Pittsburgh radar (KPBZ), 97 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
37 thunderstorm wind, 5 hail, 5 flood, 1 tornado. Local standard time, as filed.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees down.
Emergency management reported numerous trees down.
The public reported numerous trees and power lines down.
Emergency management reported trees down.
Emergency management reported trees down.
Emergency management reported trees down along side I-80 near mile marker 28.
The public reported trees down.
Emergency management reported some creeks out of the banks, some road flooding and basement flooding.
Emergency management reported some creeks out of their banks, roads covered with water, and some basement flooding.
Emergency management reported some creeks out of their banks, roads covered with water, and some basement flooding.
Emergency management reported some creeks out of their banks, roads covered with water, and some basement flooding.
Emergency management reported numerous trees down.
Emergency management reported numerous trees down.
An EF0 skipped along a path nearly 4.5 miles long with a maximum width of 150 yards near Limestone. The tornado had maximum winds of 80 MPH. The storm uprooted or snapped numerous hardwood trees, a barn was destroyed, and the roof of a 2nd story deck was removed.
Emergency management reported numerous trees down.
Emergency management reported numerous trees down.
Emergency management reported numerous trees and wires down.
An NWS employee reported trees and limbs down along Whitehill road.
An NWS employee reported trees and limbs down along Route 168.
An NWS employee found trees down.
An NWS employee found trees down.
An NWS employee found trees down.
Emergency management reported numerous trees down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees and wires down.
The public reported trees down.
An NWS employee reported a large tree down.
A trained spotter reported trees down.
Emergency management reported numerous trees and wires down.
A report on Social media reported trees down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees down.
Emergency management reported numerous trees and wires down.
The public reported roads flooded.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees down.
Emergency management reported numerous trees and wires down.
Emergency management reported numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyThe tornado archive for Pennsylvania, 2014Warnings in Pennsylvania, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516899, 516905, 516906, 516900, 516907, 516901, 516908, 516909, 516902, 516910, 516911, 516912, 516913, 516894, 516895, 516896, 516897, 516903, 516915, 516916, 516904, 516917, 516918, 516919, 516920, 516921, 516922, 516923, 516924, 516925, 516927, 516928, 516929, 516942, 516937, 516938, 516933, 516943, 516931, 516932, and more.